| Model Number |
UM-S20-20R |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
| Date of Event |
08/19/2015
Type of Reportable Event
Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled ¿radial endobronchial ultrasound in diagnosing peripheral lung lesions in a high tuberculosis setting." the aim of this study was to assess the diagnostic utility of radial endobronchial ultrasound (ebus) with guide sheath in the diagnosis of peripheral lung lesions (plls), a high tb incidence setting.Total 120 patients were included.The final diagnosis was malignancy in 76 cases and benign in 44 cases.22 patients had a final diagnosis of pulmonary tb.Overall, 58.8 % of pulmonary tb cases relied on histology to make an early diagnosis.This study concluded that radial ebus guided bronchosopy was useful in investigating plls in a high tb incidence setting.The data also suggests that radial ebus was a more rapid diagnosis technique for tuberculous lesions.Type of adverse events/number of patients: bleeding [malignant] - 5 patients.Bleeding [benign] - 2 patients.Pneumothorax - 1 patient.This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6) :bf-1t260.(b)(6) :um-s20-20r.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.The deaths were determined to be not reportable.
Additional Manufacturer Narrative
Since the literature described "um-s20-20r and eu-me1" and eu-me1 was used outside the patient, olympus selected "um-s20-20r" as a representative product.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to e4 and g2.Information added to these fields that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.